Alert archive / California / Frost Advisories in 2011
Frost Advisory 15, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Dec 4, 2011, 5:03 AM PST. It took effect at Dec 5, 2011, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2011, 5:03 AM PST (13:03 UTC)
- In effect from
- Dec 5, 2011, 3:00 AM PST
- Expired
- Dec 5, 2011, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Dec 4, 3:25 AM PST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 4, 3:25 AM PST, 1 hour 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 325 AM PST SUN DEC 4 2011 .SYNOPSIS... LOCALLY GUSTY NORTHEAST WINDS ACROSS VENTURA AND LOS ANGELES COUNTY ARE EXPECTED TO INCREASE AND BECOME MORE WIDESPREAD LATE TONIGHT OR EARLY MONDAY...WITH STRONG AND POTENTIALLY DAMAGING WINDS PERSISTING INTO TUESDAY. DRY AND COOL WEATHER WILL CONTINUE THROUGH THE WEEK. NIGHTTIME TEMPERATURES WILL BE VERY COLD...THROUGH MID WEEK...ESPECIALLY IN WIND SHELTERED LOCATIONS. && .SHORT TERM (TODAY-TUE)...GUSTY WINDS CONTD ACROSS THE L.A. AND VTU COUNTY MTNS AND THE SANTA MONICA RANGE THIS MORNING...AND WIND ADVISORIES WERE IN PLACE. HAVE CANCELLED THE WIND ADVISORIES IN THE VALLEYS...SINCE WINDS WERE LOCALIZED...AND WITH MINIMAL SUPPORT...EXPECT ONLY ISOLATED WIND ADVISORY LEVEL WINDS THIS MORNING. OTHERWISE...TODAY SHOULD BE SUNNY AND QUITE CHILLY...WITH TEMPS SEVERAL DEGREES BELOW NORMAL. A VIGOROUS VORT IN MONTANA EARLY THIS MORNING IS FORECAST TO DIG SOUTH SOUTHWESTWARD THROUGH THE GREAT BASIN TODAY COURTESY OF A 130 KNOT NORTHERLY JET. THIS WILL ESSENTIALLY CAUSE A SHARP TROUGH TO RE-FORM IN THE GREAT BASIN AS THE UPPER LOW OVER ARIZONA GETS BOOTED EASTWARD. IT WILL SEND A REINFORCING SHOT OF COLD AIR AND SUBSIDENCE WESTWARD ACROSS THE DESERTS AND INTO THE FORECAST AREA TONIGHT AND EARLY MONDAY. THE WRF SHOWS WIND SPEEDS OF 60 KT ACROSS PORTIONS OF L.A. COUNTY FROM 12Z TO 18Z ON MONDAY...WITH WIND DIRECTIONS MORE NELY THAN DURING THE PAST EVENT. THE DIRECTION IS IMPORTANT... BECAUSE SUCH A WIND DIRECTION WOULD BRING STRONG WINDS INTO THE VTU COUNTY VALLEYS AND TO THE VTU COUNTY COASTAL PLAIN. HAVE ADDED HIGH WIND WATCHES FOR THE VTU COUNTY VALLEYS AND THE SAN FERNANDO VALLEY. HAVE DECIDED TO GO WITH ADVISORIES FOR THE VTU COUNTY COAST...AND THE L.A. COUNTY COAST BELOW PASSES AND CANYONS FROM MALIBU TO HOLLYWOOD. HOWEVER...WOULD NOT BE SURPRISED TO SEE LOCAL HIGH WIND WARNING GUSTS IN THESE AREAS. THE WIND FORECAST FOR THE SAN GABRIEL VALLEY IS A TOUGH ONE...WITH GUSTY WINDS POSSIBLY AFFECTING THE FOOTHILLS ONCE AGAIN. AT THIS POINT...DO NOT EXPECT A REPEAT OF WHAT HAPPENED WED NIGHT IN THE SAN GABRIEL VALLEY SINCE THE WIND DIRECTION WILL BE NELY...BUT THAT WILL HAVE TO BE MONITORED CLOSELY SINCE THERE WILL BE SO MUCH COLD AIR ADVECTION AND SUBSIDENCE SPREADING INTO THE REGION. UPPER LEVEL SUPPORT IN THE FORM OF SUBSIDENCE AND WINDS ALOFT WILL DECREASE SOME LATE MONDAY THROUGH EARLY TUE...BUT LOW LEVEL OFFSHORE GRADIENTS WILL INCREASE. THEREFORE...EXPECT ANOTHER BUMP UP OF THE WINDS LATE MON NIGHT AND TUE MORNING. THIS WILL BE ANOTHER COLD OFFSHORE WIND EVENT...WITH HIGH TEMPERATURES GENERALLY HAVING A HARD TIME GETTING MUCH ABOVE 60 DEGREES EVEN ON THE COASTAL PLAIN ON MONDAY...WITH JUST A SLIGHT MODERATION IN TEMPS ON TUE. WITH THE DRY AND COLD AIR MASS IN PLACE...OVERNIGHT LOW TEMPERATURES WILL BE VERY COLD IN WIND SHELTERED LOCATIONS. HAVE GONE WITH ANOTHER FROST ADVISORY FOR THE CENTRAL COAST AND SANTA YNEZ VALLEY LATE TONIGHT AND EARLY MONDAY...AND HAVE EXPANDED IT TO THE SANTA BARBARA COUNTY S COAST. IT SHOULD BE EVEN COLDER MONDAY NIGHT...AND FREEZE WATCHES WILL PROBABLY BE NEEDED FOR AT LEAST PORTIONS OF THESE AREAS. THERE WILL LIKELY BE LOCAL SUBFREEZING TEMPERATURES IN THE WIND SHELTERED VALLEYS OF LOS ANGELES AND VENTURA COUNTIES EACH NIGHT. ESPECIALLY SUSCEPTIBLE WILL BE THE OJAI VALLEY...WHERE HARD DAMAGING FREEZES ARE POSSIBLE IF IT REMAINS TOTALLY FREE OF WIND. .LONG TERM (WED-SAT)...THE TROUGH WILL BEGIN TO WEAKEN AND SHIFT EWD WED AND PRESSURE GRADIENTS WILL RELAX. TUE NIGHT WILL LIKELY BE ANOTHER VERY CHILLY NIGHT IN INTERIOR SECTIONS...AND FREEZING TEMPS OR FROST COULD CREEP INTO MORE OF THE L.A. AND VTU COUNTY VALLEYS AS WINDS WILL BE MUCH WEAKER. OFFSHORE FLOW MAY INCREASE AGAIN LATE IN THE WEEK AS ANOTHER SURFACE HIGH DROPS INTO THE GREAT BASIN. WITH LITTLE INCREASE IN HEIGHTS OR THICKNESSES ACROSS THE REGION...COOL WEATHER WILL PERSIST THROUGH THE WEEK AND INTO NEXT WEEKEND. && .AVIATION...04/1145Z HI CONFIDENCE IN THE CURRENT TAF PACKAGE WITH VFR CONDITIONS AT ALL AIRFIELDS THRU TONIGHT. LGT-OCNL MDT TURBC OVR THE MTNS THROUGH 18Z. KLAX...HI CONFIDENCE IN THE CURRENT TAF WITH VFR CONDITIONS AND NO MAJOR WIND ISSUES THRU EARLY MONDAY. KBUR...HI CONFIDENCE IN THE CURRENT TAF. LGT-OCNL MDT TURBC SFC-070 THRU 018Z. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). FREEZE WARNING (SEE LAXNPWLOX). HIGH WIND WATCH (SEE LAXNPWLOX). FIRE WEATHER WATCH (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). FROST ADVISORY (SEE LAXNPWLOX). && PUBLIC...BRUNO AVIATION...ASR SYNOPSIS...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 3, 2:25 PM PST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 225 PM PST SAT DEC 3 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-041400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 225 PM PST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY NORTHEAST WINDS WILL CONTINUE IN THE MOUNTAINS AND VALLEYS OF VENTURA AND LOS ANGELES COUNTIES THROUGH TONIGHT WHERE WIND ADVISORIES AND A RED FLAG WARNING ARE IN EFFECT. COLD OVERNIGHT LOW TEMPERATURES ACROSS THE INTERIOR AND CENTRAL COAST WILL RESULT IN AREAS OF FROST. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY STRONG WINDS WILL CONTINUE THROUGH SUNDAY...WITH ANOTHER POSSIBLY STRONGER EVENT OCCURRING AGAIN MONDAY AND TUESDAY. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF VENTURA AND LOS ANGELES COUNTIES THROUGH SUNDAY AFTERNOON...WHILE A FIRE WEATHER WATCH AND HIGH WIND WATCH IS IN EFFECT FOR MONDAY AND TUESDAY. SUB-FREEZING TEMPERATURES WILL AFFECT THE INTERIOR VALLEYS...THE CENTRAL COAST...AND POSSIBLY THE SANTA YNEZ AND OJAI VALLEYS THIS MORNING. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 5:03 AM PST | Wind Advisory | LOX | Los Angeles | 58 hr |
| Dec 4, 8:50 AM PST | Gale Watch | LOX | 6 hr | |
| Dec 4, 10:00 AM PST | Red Flag Warning | LOX | Los Angeles | 54 hr |
| Dec 4, 2:26 PM PST | Gale Warning | LOX | 23 hr | |
| Dec 4, 2:38 PM PST | High Wind Warning | LOX | Los Angeles | 25 hr |
Nearby
Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.